Volume 49, Issue 2 (March 2004)

    Fatal Bupivacaine Intoxication Following Unusual Erotic Practices

    (Received 4 June 2003; accepted 8 November 2003)

    Published Online: February

    CODEN: JFSOAD

      Format Pages Price  
    PDF 3 $25   ADD TO CART


    Abstract

    A fatal drug overdose is described which involved unusual erotic practices. A 54-year-old male was discovered supine on the floor surrounded by sexual paraphernalia, syringes, and medications including three empty bottles of bupivacaine. Acute and chronic injection sites of the external genitalia with contusions, scarring, focal necrosis, and calcification were present at autopsy. Toxicology revealed femoral blood, heart blood, and vitreous bupivacaine concentrations of 3.8, 2.8 and 1.3 mg/L, respectively. The urine bupivacaine concentration was 11.4 mg/L. The cause of death was attributed to bupivacaine intoxication and the manner of death was accidental.


    Author Information:

    Yazzie, J
    Toxicology Bureau, Albuquerque, NM

    Zumwalt, RE
    New Mexico Office of the Medical Investigator, Albuquerque, NM

    Kelly, SC
    New Mexico Office of the Medical Investigator, Albuquerque, NM

    Kerrigan, S
    Toxicology Bureau, Albuquerque, NM


    Stock #: JFS2003193

    ISSN: 0022-1198

    DOI: 10.1520/JFS2003193

    ASTM International
    is a member of CrossRef.

    Author
    Title Fatal Bupivacaine Intoxication Following Unusual Erotic Practices
    Symposium , 0000-00-00
    Committee E30